Recalls & Warnings
ConsumerLab.com is keeping you informed with current product recalls and warnings.
Posted March 28, 2011
Dangerously High Levels of Vitamins A and D in Product Prompt FDA Warning
Soladek is marketed with claims that the product treats “hypo and avitaminosis, rickets, growth, dentition, lactation, fractures, infection, convalescence, protection and regeneration of certain epithelium (bronchial, glandular, ocular, cutaneous), corticotherapy, aging and pregnancy.” The product is sold in a box labeled in Spanish and containing a vial of the solution.
FDA recently received information that tested samples of Soladek contained levels of vitamin A and vitamin D that were many times the recommended daily allowances for these vitamins. Intake of excessively high levels of these vitamins poses a risk to human health.
The FDA also received seven reports of serious health problems occurring in consumers using the product. The problems include decreased renal function, elevated levels of calcium in the blood, fatigue, heart arrhythmia, vomiting, and diarrhea. Symptoms of vitamin D toxicity include weakness, fatigue, headache, nausea, vomiting, diarrhea, changes in mental status, increased blood pressure, abnormal heart rate or rhythm, kidney damage, and coma.
Symptoms of vitamin A toxicity include anemia, anorexia, alopecia, joint pain, bone weakness, bulging eyes, liver abnormalities, and birth defects.
Consumers who are in possession of Soladek should stop using the product immediately. Any consumers who have been using Soladek and are experiencing any of the above symptoms should see a doctor immediately.
Soladek cannot currently be marketed legally in the United States because U.S. law prohibits the sale of products claiming to treat disease conditions without review and approval by the FDA. However, the reports of adverse events and other information leads the FDA to conclude that Soladek may be available illegally in the country; therefore, the agency is issuing this warning.